Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 95, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 12, 2008, 4:52 PM CDT for Sedgwick County, Kansas. It took effect at Sep 13, 2008, 1:20 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 4:52 PM CDT (21:52 UTC)
- In effect from
- Sep 13, 2008, 1:20 AM CDT
- Expired
- Sep 13, 2008, 2:33 PM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Sedgwick County, KS
The river
Written for the forecast point Little Arkansas River near Sedgwick (SEDK1). The gauge peaked at 22.04 ft at Sep 13, 2008, 6:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 122153
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT FRI SEP 12 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-130952-
/O.NEW.KICT.FL.W.0095.080913T0405Z-080914T1338Z/
/SEDK1.1.ER.080913T0405Z.080913T1200Z.080914T0138Z.NO/
452 PM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* FROM THIS EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 4:00 PM FRIDAY THE STAGE WAS 10.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL
CREST NEAR 23.8 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
SEDGWICK 22.0 10.4 FRI 04 PM 23.8 20.1 18.4
$$4 follow-up statements
000
WGUS83 KICT 130250
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT FRI SEP 12 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-131450-
/O.EXT.KICT.FL.W.0095.080913T0620Z-080914T1251Z/
/SEDK1.1.ER.080913T0620Z.080913T1200Z.080914T0051Z.NO/
950 PM CDT FRI SEP 12 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* FROM LATE TONIGHT TO SUNDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 PM FRIDAY THE STAGE WAS 15.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY SATURDAY MORNING.
THE RIVER WILL CREST NEAR 23.7 FEET BY SATURDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
LITTLE ARKANSAS RIVER
SEDGWICK 22.0 15.7 FRI 8 PM 23.7 19.6 16.9
$$000
WGUS83 KICT 130820
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CDT SAT SEP 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-132020-
/O.EXT.KICT.FL.W.0095.000000T0000Z-080914T0738Z/
/SEDK1.1.ER.080913T1545Z.080913T1800Z.080913T1938Z.NO/
320 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 AM SATURDAY THE STAGE WAS 19.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE
RIVER WILL CREST NEAR 22.3 FEET BY THIS AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...FLOODING OF MANY LOW AGRICULTRAL AREAS CAN
BE EXPECTED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
LITTLE ARKANSAS RIVER
SEDGWICK 22.0 19.7 SAT 2 AM 19.1 16.8 14.5
$$000
WGUS83 KICT 131409
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
909 AM CDT SAT SEP 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-140209-
/O.EXT.KICT.FL.W.0095.000000T0000Z-080914T0800Z/
/SEDK1.1.ER.080913T1531Z.080913T1800Z.080913T2000Z.NO/
909 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM SATURDAY THE STAGE WAS 21.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE
RIVER WILL CREST NEAR 22.5 FEET BY THIS AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
LITTLE ARKANSAS RIVER
SEDGWICK 22.0 21.4 SAT 7 AM 18.4 15.3 13.0
$$000
WGUS83 KICT 131933
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
233 PM CDT SAT SEP 13 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-132003-
/O.CAN.KICT.FL.W.0095.000000T0000Z-080914T0800Z/
/SEDK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
233 PM CDT SAT SEP 13 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 1:00 PM SATURDAY THE STAGE WAS 21.9 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 21.9 FEET. THE
RIVER WILL FALL TO 19.0 FEET BY SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOODING OF MANY LOW AGRICULTRAL AREAS CAN
BE EXPECTED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
LITTLE ARKANSAS RIVER
SEDGWICK 22.0 21.9 SAT 1 PM 19.0 15.6 13.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:15 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 12, 3:15 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT FRI SEP 12 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE HOW MUCH RAINFALL THE FORECAST AREA WILL RECEIVE THROUGH THE WEEKEND AND THE TIMING AND TRACK OF IKES REMNANTS. TONIGHT: THERE HAVE BEEN A COUPLE BANDS OF VERY HEAVY RAINFALL THROUGH SOUTH CENTRAL KANSAS TODAY...WITH THE HIGHEST AMOUNTS REPORTED AT SOME LOCATIONS IN SEDGWICK...BUTLER AND HARPER COUNTIES. NUMEROUS FLOOD WARNINGS ARE IN EFFECT...AND MORE RAIN IS TO COME AS THE BOUNDARY REMAINS IN THE AREA. FN CONVERGENCE MOVES SLIGHTLY EAST AND WEST TONIGHT AND SATURDAY...SO THE HEAVY RAINFALL BANDS WILL VARY SLIGHTLY. WE WILL LEAVE THE FLOOD WATCH AS IS FOR SOUTH CENTRAL AND SOUTHEAST KANSAS...AND WILL REMOVE MUCH OF CENTRAL KANSAS FROM THE WATCH SINCE THAT AREA LOOKS TO HAVE ESCAPED THE FLOOD THREAT. SATURDAY-SUNDAY: THE FRONT WILL GRADUALLY MOVE SOUTHEASTWARD ON SATURDAY...KEEPING THE BULK OF THE HEAVY RAINFALL ACROSS SOUTHEAST KANSAS. WE KEPT SOME LOWER PRECIPITATION CHANCES FURTHER WEST FOR LESS WIDESPREAD RAIN...BUT IT WILL DEPEND HOW FAST THE HIGH PRESSURE CAN BUILD INTO THE AREA. THE FORECAST FOR SUNDAY IS LOWER CONFIDENCE DUE TO THE UNCERTAINTY IN HOW QUICKLY THE REMNANTS OF IKE WILL MOVE THROUGH. THE ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT WITH THE 12Z RUNS...AND BOTH NOW INDICATE THAT IKES REMNANTS WILL MOVE THROUGH THE MID-MISSISSIPPI VALLEY QUICKLY ON SUNDAY. THIS SHOULD REDUCE THE FLOODING THREAT FOR SOUTHEAST KANSAS...BUT NOT ELIMINATE IT. MONDAY-THURSDAY: STRONG HIGH PRESSURE BUILDS IN BEHIND THE REMNANTS OF IKE FOR MUCH OF NEXT WEEK. THERE STILL MAY BE SOME PRECIPITATION IN SOUTHEAST KANSAS ON MONDAY...IF THE SLOWER GFS MODEL IS CORRECT. OTHERWISE...CLEAR SKIES AND TEMPERATURES WARMING TO THE UPPER 70S AND LOWER 80S WILL BE COMMON THROUGHOUT CENTRAL AND SOUTHEAST KANSAS. SCHRECK .AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU LATEST RADAR LOOP CONTINUES TO SHOW ANOTHER BAND OF SHOWERS DEVELOPING ALONG AND NORTHWEST OF A HARPER TO WICHITA TO COTTONWOOD FALLS LINE. THIS IS DEVELOPING ALONG AN AREA OF 700-850MB FRONTOGENETICAL FORCING WHICH MAY LINGER ACROSS THE AREA DURING THE MAJORITY OF THE AFTERNOON. CEILINGS SHOULD GENERALLY BE IN THE IFR CATEGORY (600-800FT) ALONG AND NORTHWEST OF THE FRONTAL BOUNDARY WHICH EXTENDS FROM NEAR MCPHERSON TO HUTCHINSON. SOUTHEAST OF THE FRONTAL BOUNDARY...CEILINGS MAY CLIMB INTO THE VFR CATEGORY WHICH MAY INCLUDE THE WICHITA TAF SITE AFTER 20Z. ALTHOUGH...WE MAY BE A BIT OPTIMISTIC. LATER THIS EVENING THE FRONTAL BOUNDARY WILL BEGIN TO SURGE THROUGH THE AREA AND ALLOW FOR THE CEILINGS TO DROP INTO THE IFR CATEGORY TONIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 77 62 73 / 90 70 60 20 HUTCHINSON 64 75 58 72 / 90 60 30 20 NEWTON 67 76 61 71 / 90 70 60 20 ELDORADO 69 76 62 72 / 90 80 70 40 WINFIELD-KWLD 69 77 63 73 / 80 80 70 40 RUSSELL 60 79 55 70 / 60 20 10 10 GREAT BEND 61 78 55 71 / 60 20 10 10 SALINA 63 78 59 71 / 90 50 20 10 MCPHERSON 64 76 58 70 / 90 60 30 20 COFFEYVILLE 70 78 65 74 / 80 90 100 100 CHANUTE 70 76 64 71 / 80 90 100 90 IOLA 70 75 64 71 / 80 90 100 80 PARSONS-KPPF 70 78 65 73 / 80 90 100 100 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ049>053-067>071- 082-083-091>094. &&
Hazardous weather outlook, Sep 12, 3:58 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 358 PM CDT FRI SEP 12 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 358 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. VERY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE MAINLY ACROSS SOUTH CENTRAL KANSAS ALONG WITH THE FLINT HILLS. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND EMBEDDED THUNDERSTORMS WILL SHIFT INTO SOUTH CENTRAL AND SOUTHEASTERN KANSAS SATURDAY. HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY. FURTHERMORE...THE REMNANTS OF HURRICANE IKE ARE EXPECTED TO MOVE FROM EAST TEXAS INTO THE MID MISSISSIPPI VALLEY FROM SATURDAY NIGHT INTO SUNDAY WHICH COULD IMPACT FAR SOUTHEASTERN KANSAS WITH HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AMOUNTS GREATER THAN 1 INCH AND FLOODING WILL BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Local storm report, Sep 12, 2:05 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HEAVY RAIN 4 S MAIZE 37.72N 97.46W
09/12/2008 M6.79 INCH SEDGWICK KS NWS EMPLOYEE
6.79 INCHES OF RAIN MEASURED SINCE MIDNIGHT NEAR THE
INTERSECTION OF 21ST AND MAIZE.
&&
CDBLocal storm report, Sep 12, 2:29 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
229 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 3 S MCPHERSON 38.33N 97.66W
09/12/2008 MCPHERSON KS LAW ENFORCEMENT
14TH AND COMMANCHE WATER WAS OVER THE ROAD.
&&
RECLocal storm report, Sep 12, 2:31 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 1 S CANTON 38.37N 97.43W
09/12/2008 MCPHERSON KS LAW ENFORCEMENT
27TH ST WATER WAS OVER THE ROAD JUST SOUTH OF HIGHWAY 56.
&&
RECLocal storm report, Sep 12, 2:36 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
236 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HEAVY RAIN GODDARD 37.66N 97.58W
09/12/2008 M7.99 INCH SEDGWICK KS BROADCAST MEDIA
COURTESY KSNW CHANNEL 3.
0226 PM HEAVY RAIN EL DORADO 37.82N 96.86W
09/12/2008 E6.62 INCH BUTLER KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE AT JEFFERSON ELEMENTARY.
0226 PM HEAVY RAIN CLEARWATER 37.51N 97.50W
09/12/2008 M5.52 INCH SEDGWICK KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE AT CLEARWATER MIDDLE
SCHOOL.
0226 PM HEAVY RAIN CONWAY SPRINGS 37.39N 97.64W
09/12/2008 M5.32 INCH SUMNER KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE AT KYLE TRUBLOOD
ELEMENTARY. ST. JOSEPH SCHOOL ALSO REPORTED 4.37 INCHES.
0226 PM HEAVY RAIN HAYSVILLE 37.57N 97.35W
09/12/2008 M4.18 INCH SEDGWICK KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE AT OATVILLE ELEMENTARY.
0226 PM HEAVY RAIN ROSALIA 37.82N 96.62W
09/12/2008 M3.93 INCH BUTLER KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE AT FLINT HILLS
INTERMEDIATE SCHOOL.
0226 PM HEAVY RAIN DOWNTOWN WICHITA 37.69N 97.34W
09/12/2008 M3.36 INCH SEDGWICK KS BROADCAST MEDIA
MEASURED AT KSNW.
0226 PM HEAVY RAIN EAST WICHITA 37.68N 97.26W
09/12/2008 M3.30 INCH SEDGWICK KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE AT WICHITA EAST HIGH
SCHOOL.
0226 PM HEAVY RAIN WEST WICHITA 37.69N 97.46W
09/12/2008 M7.94 INCH SEDGWICK KS BROADCAST MEDIA
MEASURED BY AN OFF DUTY KSNW METEOROLOGIST.
0226 PM HEAVY RAIN ATTICA 37.24N 98.23W
09/12/2008 M3.80 INCH HARPER KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE AT ATTICA HIGH SCHOOL.
0226 PM HEAVY RAIN ARGONIA 37.27N 97.76W
09/12/2008 M3.64 INCH SUMNER KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE AT ARGONIA ELEMENTARY
SCHOOL.
0226 PM HEAVY RAIN WINFIELD 37.27N 96.97W
09/12/2008 E3.58 INCH COWLEY KS BROADCAST MEDIA
COURTESY KSNW WEATHER LAB SITE IRVING ELEMENTARY.
&&
CWHLocal storm report, Sep 12, 2:50 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HEAVY RAIN 3 NNW WEST WICHITA 37.72N 97.48W
09/12/2008 M5.80 INCH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE HAD 5.80 INCHES SINCE 8AM AND 9.59
INCHES IN APPROXIMATELY 24 HOURS ENDING AT 230PM.
&&
JMBLocal storm report, Sep 12, 2:52 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN NNW PARK CITY 37.80N 97.32W
09/12/2008 M6.50 INCH SEDGWICK KS TRAINED SPOTTER
OBSERVER LOCATED AT 29TH SOUTH AND MERIDIAN.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:00 PM CDT | Areal Flood Warning | ICT | Russell | 5 hr |
| Sep 11, 8:06 PM CDT | Flash Flood Warning | ICT | Russell | 11 hr |
| Sep 11, 8:41 PM CDT | Areal Flood Warning | ICT | Lincoln | 5 hr |
| Sep 12, 12:10 AM CDT | Areal Flood Warning | ICT | Lincoln | 7 hr |
| Sep 12, 2:16 AM CDT | Areal Flood Warning | ICT | Cowley, Harper, Sumner | 8 hr |
| Sep 12, 2:34 AM CDT | Areal Flood Warning | ICT | Butler | 8 hr |
| Sep 12, 4:38 AM CDT | Flash Flood Warning | ICT | Harper | 6 hr |
| Sep 12, 4:45 AM CDT | Flash Flood Warning | ICT | Butler, Cowley | 6 hr |
| Sep 12, 5:10 AM CDT | Areal Flood Warning | ICT | Sedgwick | 8 hr |
| Sep 12, 5:38 AM CDT | Flash Flood Warning | ICT | Sumner | 6 hr |
| Sep 12, 5:48 AM CDT | Areal Flood Warning | ICT | Greenwood | 8 hr |
| Sep 12, 6:43 AM CDT | Flash Flood Warning | ICT | Sedgwick | 8 hr |
| Sep 12, 7:04 AM CDT | River Flood Warning | ICT | Butler, Cowley | 51 hr |
| Sep 12, 7:04 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Sep 12, 7:46 AM CDT | Areal Flood Warning | ICT | Chase | 8 hr |
| Sep 12, 8:12 AM CDT | River Flood Warning | ICT | Butler | 66 hr |
| Sep 12, 8:14 AM CDT | River Flood Warning | ICT | Sedgwick | 54 hr |
| Sep 12, 8:17 AM CDT | Areal Flood Warning | ICT | Harvey | 5 hr |
| Sep 12, 8:20 AM CDT | River Flood Warning | ICT | Butler, Cowley | 5 days |
| Sep 12, 8:20 AM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Sep 12, 8:22 AM CDT | River Flood Warning | ICT | Sumner | 3 days |
| Sep 12, 8:22 AM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Sep 12, 8:36 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Sep 12, 8:36 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Allen, Neosho | 53 hr |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Neosho | 3 days |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Labette | 5 days |
| Sep 12, 9:19 AM CDT | Flash Flood Warning | ICT | Chase, Harvey, Marion | 5 hr |
| Sep 12, 9:30 AM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Sep 12, 9:32 AM CDT | River Flood Warning | ICT | Sumner | 41 hr |
| Sep 12, 10:08 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 4 hr |
| Sep 12, 10:44 AM CDT | Flash Flood Warning | ICT | Butler, Cowley | 4 hr |
| Sep 12, 1:36 PM CDT | Areal Flood Warning | ICT | Greenwood | 20 hr |
| Sep 12, 2:28 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Cowley, Harper, Harvey, Kingman and 5 more | 18 hr |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Marion | 45 hr |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Chase | 3 days |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Chase, Lyon | 4 days |
| Sep 12, 2:49 PM CDT | Areal Flood Warning | ICT | Allen | 16 hr |
| Sep 12, 2:55 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 37 hr |
| Sep 12, 2:55 PM CDT | River Flood Warning | ICT | Sumner | 51 hr |
| Sep 12, 3:13 PM CDT | River Flood Warning | ICT | Sedgwick | 36 hr |
| Sep 12, 3:13 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 48 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.